Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

March 1, 2021Catoosa County, Dade County, Walker County, Georgia

NWS Atlanta, GA issued this special weather statement at Mar 1, 2021, 12:40 AM EST for Catoosa County, Dade County, Walker County, Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 1, 2021, 12:40 AM EST (05:40 UTC)
Expired
Mar 1, 2021, 1:30 AM EST
In force
50 min
Issued by
NWS Atlanta, GA
Wind
40

Counties Catoosa County, GA, Dade County, GA, Walker County, GA

The radar

The Northeast Alabama radar (KHTX), 79 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 5.7 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2021-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 53 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2021-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
53 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1337 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

630 
WWUS82 KFFC 010540
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
1240 AM EST Mon Mar 1 2021
 
GAZ001>003-010630-
Catoosa GA-Walker GA-Dade GA-
1240 AM EST Mon Mar 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR CATOOSA...WESTERN WALKER AND DADE
COUNTIES UNTIL 130 AM EST...

At 1239 AM EST...a line of strong thunderstorms was along a line
extending from near Flat Top Mountain to near Hytop...and moving
southeast at 30 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Ringgold, Trenton, Fort Oglethorpe, Rossville, Chickamauga, Lookout
Mountain, Blue Spring, Fairview, Chattanooga  Valley, Hooker,
Cloudland Canyon State Park, Cooper Heights, Rock Spring, Rising
Fawn, Noble, Lakeview, Indian Springs, Graysville, Cole City and
Wildwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3499 8498 3492 8501 3459 8553 3498 8560
TIME...MOT...LOC 0539Z 298DEG 28KT 3537 8520 3486 8605 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Feb 28, 7:20 PM EST, 5 hours 20 minutes earlier.

Area forecast discussion, Feb 28, 7:20 PM EST, 5 hours 20 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
720 PM EST Sun Feb 28 2021

...00Z Aviation Area Forecast Discussion...

.PREV DISCUSSION... /Issued 251 PM EST Sun Feb 28 2021/

SHORT TERM /Tonight through Monday Night/...

For the rest of the afternoon, temperatures will be well above
seasonal with highs in the mid to upper 70s with some low 80s across
the far south and eastern part of the CWA. These daytime highs will
be around 15 degrees above normal.

A cold front will enter the area tonight and into the overnight
hours. There is a marginal risk for strong to severe storms across
far NW GA, but given that the best instability remains mostly west
of the area, any strong storm we have will likely enter from outside
of the CWA. Rain and the occasional rumble of thunder will move SE
during the overnight and morning hours. QPF totals will likely be
under 1 inch, confined to mostly the northern tier counties. While
widespread flash flooding and area flooding are not expected, there
is the possibility for some localized flooding during the overnight
hours.

Tomorrow will be a bit of a transition day. Rain should tapper off
just after noon. The front mostly stalls off along a line from CSG
to ATH. NW of the front, temps will be moderated to upper 50s to mid
60s, while SW of the front will see another day in the mid to high
70s.

Vaughn

LONG TERM /Tuesday through Sunday/...

No big changes for the long term. Models in decent agreement on the
overall pattern. Low pressure forming in the northern Gulf on
Tuesday...coupled with a lower MS River Valley upper short wave will
track across our area through Wednesday. One to two inches of rain
will be possible for most of central Georgia Tuesday and Tuesday
night with some locally higher amounts possible. With these rainfall
totals there is some concern for isolated flooding with this
system...but currently conditions have been dry for central Georgia.
Also...there is enough limited instability to keep mention of
thunder in for much of GA through Tuesday night. Models agree that
after the low pushes eastward on Wednesday...the forecast area looks
to dry out through Friday. Strong surface high pressure slides into
the forecast area from the Northern Plains over the weekend. This
high pressure looks to bring quite a bit of dry air into the area.
The dry northwest flow aloft sets up for several days and seems to
suppress the next storm system...forecast for Saturday/Sunday...off
to the south. So have kept low pops for late Friday into Saturday
for the area Atlanta to Athens and south.

41

HYDROLOGY...

Forecast rainfall totals for tonight and through the day Monday
have come down slightly, with the highest risk being in far NW GA.
New totals are around and inch, as the bulk of the QPF will be
further NW of the CWA. However, soils do remain fairly wet from
recent rain and a few river points remain in action stage in this
area. Given borderline rain fall totals and current river
forecasts, no Flash Flood watch is needed at this time.

On Tuesday, a marginal risk for excessive rainfall exists across
central GA. Given the relatively dry conditions that area has
experienced, the threat of widespread flash flooding is low. That
being said, areas that receive high rainfall totals in a short
period or any areas of training precip may experience some localized
flooding.

Vaughn

AVIATION... 18Z Update...

Vaughn

&&

.AVIATION...
00Z Update...
Winds coming down, generally less than 10 kts across TAF sites,
with VFR conditions in place. Main concern is later tonight as
cloud deck will fill in from the south and north as a front moves
into the area. Currently expecting MVFR across all but CSG, but
can't rule out the possibility of some IFR in the metro TAF sites
early in the morning, though confidence low enough to not include
in TAF. Winds will shift northerly behind front tomorrow, and some
SHRA can be expected early in the morning.

//ATL Confidence...00Z Update...
Medium confidence in MVFR vs IFR cigs in the morning hours. High
confidence all other elements.

Lusk

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          61  64  42  51 /  40  70  20  60
Atlanta         61  63  44  50 /  50  80  30  70
Blairsville     57  60  33  49 /  90  90  10  50
Cartersville    59  62  41  51 /  80  90  20  70
Columbus        64  66  48  54 /  30  70  40  80
Gainesville     58  61  40  50 /  60  80  20  60
Macon           63  68  46  54 /  20  60  30  80
Rome            59  61  40  54 /  90  90  20  60
Peachtree City  61  64  43  51 /  40  80  30  80
Vidalia         63  72  48  54 /  10  50  30  80

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Vaughn
LONG TERM....41
AVIATION...Lusk
Hazardous weather outlook, Feb 28, 10:03 PM EST, 2 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1003 PM EST Sun Feb 28 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-020315-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1003 PM EST Sun Feb 28 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

A cold front is expected to move across the area late tonight into
the overnight hours with heavy rain showers and a few thunderstorms
along and ahead of the front. A few strong thunderstorms with gusty
winds and frequent lightning are possible across northwest Georgia.
Rainfall totals of 1 to 2 inches are possible across far north
Georgia which could lead to localized flooding, especially near
creeks and small streams.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

A few thunderstorms are possible across north and central Georgia
during the daytime on Monday as the cold front continues to move
southward through the area.

Another system will bring more rain and potentially a few
thunderstorms to the area Tuesday through early Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged to
submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed
severe weather to the NWS while following all local, state, and CDC
guidelines.

In the hours before

Special weather statement, Mar 1, 12:40 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1240 AM EST Mon Mar 1 2021

GAZ001>003-010630-
Catoosa GA-Walker GA-Dade GA-
1240 AM EST Mon Mar 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR CATOOSA...WESTERN WALKER AND DADE
COUNTIES UNTIL 130 AM EST...

At 1239 AM EST...a line of strong thunderstorms was along a line
extending from near Flat Top Mountain to near Hytop...and moving
southeast at 30 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Ringgold, Trenton, Fort Oglethorpe, Rossville, Chickamauga, Lookout
Mountain, Blue Spring, Fairview, Chattanooga  Valley, Hooker,
Cloudland Canyon State Park, Cooper Heights, Rock Spring, Rising
Fawn, Noble, Lakeview, Indian Springs, Graysville, Cole City and
Wildwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3499 8498 3492 8501 3459 8553 3498 8560
TIME...MOT...LOC 0539Z 298DEG 28KT 3537 8520 3486 8605

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 4:39 AM ESTSpecial Weather StatementFFCCherokee, Haralson, Paulding, Polk36 min
Mar 1, 5:09 AM ESTSpecial Weather StatementFFCCarroll, Cobb, Douglas, Forsyth, Fulton51 min
Mar 1, 5:47 AM ESTSpecial Weather StatementFFCClayton, Coweta, DeKalb, Fayette, Fulton, Gwinnett and 3 more43 min
Mar 1, 6:25 AM ESTSpecial Weather StatementFFCButts, Fayette, Henry, Meriwether, Pike, Spalding35 min
Mar 1, 7:52 AM ESTSpecial Weather StatementFFCWarren38 min
Mar 1, 8:28 AM ESTSpecial Weather StatementFFCTwiggs, Wilkinson32 min
Mar 1, 8:29 AM ESTSpecial Weather StatementFFCGlascock, Jefferson, Washington31 min
Mar 1, 10:35 AM ESTSpecial Weather StatementFFCWilcox25 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.